MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381323
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd insyte-w winged bl 22ga x 1.0in, the device experienced a damaged or open unit package where the sterility of the product is compromised.This event occurred 50 times.The following information was provided by the initial reporter.The customer stated: burn surgery, packaging degumming of insyte needle holder end.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-03.H6: investigation summary twenty-one (21) actual samples were received by our quality team for evaluation.The samples were subjected to visual inspection to check for open / incomplete seal, and the seal width was measured.For all samples, an open seal was observed at the peel tab area, with 16 units with the product exposed and 5 units with the product not exposed.For 20 samples, an open seal was observed at the other end sealing area, with 15 units with the product exposed and 5 units with the product not exposed.For all samples, no open seal was observed at the lateral sides of the sealing area (where the perforation lines are).When fully peeled open, there was also a complete seal transfer observed on the whole circumference of the sealing area, with the seal width within specification.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.There was no open/incomplete seal defect was found during routine in-process and outgoing inspections.The process parameters for the sealing process were also within specifications.A complete seal transfer was observed on the whole circumference of the sealing area, with a seal width within specification.This is an indication that the sealing process was completed at the tuas manufacturing plant, with a proper transfer of the sealing from the top web to the bottom web.This defect could occur outside of the tuas manufacturing plant.
 
Event or Problem Description

Brand Name
BD INSYTE-W WINGED BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13023471
Report Number8041187-2021-01056
Device Sequence Number4926430
Product Code FOZ
UDI-Device Identifier00382903813230
UDI-Public00382903813230
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number381323
Device Lot Number7080430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown